MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAPATCH KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAPATCH KNITTED; VASCULAR POLYESTER GRAFT
Model Number HEK25/100P (1)
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
((b)(4)) a review of the complaint device history records, including collagen coating records, indicated that the graft was processed and inspected according to procedures and no anomaly was found.Specifically, the review of the water permeability testing records of products coated on the same day and under the same conditions as the complaint device indicated values well within product specifications.((b)(4)) one retention sample coated on the same period and under the same conditions as the complaint device underwent water permeability testing at 120 mm hg as per iso 7198.The test result indicated a value well within product specifications.((b)(4)) no conclusion can be drawn.However, all available information and the product testing performed would tend to indicate that the device was not defective.
 
Event or Problem Description
Durin a cardiac operation performed on a small child, it was reported a leak from the patch which necessitated a revision surgery.The patient was reported as being fine.No additional information could be obtained at the date of this report.
 
Event or Problem Description
The involved patch was used to augment the aortic root and ascending aorta in the context of an operation to repair supra-valvular aortic stenosis and to repair the aortic valve.After reperfusing the aortic root, there was severe bleeding through the interstices of the patch, in addition to some expected needle hole bleeding from the suture line.After the visual inspection of the entire suture line, no surgical defect and no surgical bleeding were confirmed.Protamine was administrated to stop the patch leakage as well as the suture line needle hole bleeding.However, severe blood leak through the patch interstices persisted, despite adequate reversal of heparin and administration of clotting factors (fresh frozen plasma, platelets, fibrinogen, and various coagulation factors).Most of the bleeding continued through the fabric patch itself rather than the suture line, likely because of the larger surface area of the patch.The bleeding was so severe and persistent that continuous transfusion was necessary to major hemodynamic instability.Only option left to save the patient life was to resume hypothermic cardiopulmonary bypass, cross clamp the aorta and arrest the heart with cardioplegia, completely remove the patch, and replace it with another patch.Following reperfusion, rewarming, and termination of cardiopulmonary bypass, it was immediately evident that the new patch implanted was much better, had minimal seepage through its interstices and minimal suture line bleeding.Following reversal of anticoagulation and appropriate blood product, coagulation factor therapy to counteract of the previously described massive transfusion, bleeding finally stopped.The patient required prolonged icu stay because of the effects of the massive transfusion, but eventually recovered completely and was discharged home.
 
Additional Manufacturer Narrative
A traceability research was conducted in order to identify the other patches issued from the same intermediate product as the involved device.Indeed, patches are cut at the final step of the manufacturing process from a unique intermediate product (same coated textile band).Twelve other patches issued from this band, i.E.That underwent the same manufacturing conditions as the involved device, were identified.One patch was found available in our warehouse.(b)(4).The retrieved patch underwent water permeability testing, which is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.The testing was supervised by our product control and calibration supervisor.The test result indicated a value (0 ml/cm²/min) well within product specifications (< 5 ml/cm²/min).Please also note that the eleven other patches issued from the same intermediate product have all been sold and no bleeding situation has been reported.(b)(4).No conclusion could be drawn.However, all investigation and testing performed would tend to indicate that the device was not defective.

Brand Name
HEMAPATCH KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6127161
Report Number1640201-2016-00036
Device Sequence Number10997411
Product Code DSY
UDI-Device Identifier00384401001591
UDI-Public00384401001591
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2021
Device Model NumberHEK25/100P (1)
Device Catalogue NumberHEK25/100P (1)
Device Lot Number16D14
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/25/2016
Supplement Report FDA Received Date01/26/2017
03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;